MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCPC CANN 4.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCPC CANN 4.5MM; ACCESSORIES,ARTHROSCOPIC
Model Number 72202971
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after an acl femur repair procedure where the drill bit was used to tunnel into the femur, it was found to be cracked.No patient involved.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The markings on the device confirm the product identification information, and the device is worn from use.The shaft is deformed, and the distal end of the shaft is broken.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
DRILL FLEXIBLE ENDOSCPC CANN 4.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13759570
Report Number1219602-2022-00364
Device Sequence Number5974134
Product Code NBH
UDI-Device Identifier03596010654526
UDI-Public03596010654526
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202971
Device Catalogue Number72202971
Device Lot Number50821659
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown